Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Can Metoprolol cause mood swings, depression and difficulty making decision?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 1411 Questions
Question
I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings and depression. By depression I mean I am not finding XXXXXXX in the usual things I enjoy doing, such as hobbies. Christmas is a favorite holiday, I am not getting excited about Christmas and am having difficulty finishing making holiday gifts. My finances, living arrangement or family relationships have not changed. I am retired and have no work related stress. I was excited about selling my home and have selected a new home weeks ago. Now I am feeling very negative about this move although nothing has changed except for the change in my high blood pressure medication.
Tue, 15 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Salah Saad Shoman 30 minutes later
Brief Answer:
Metoprolol succinate is documented to cause depression

Detailed Answer:
Dear Ma'am, I have gone through your question and I understand your concerns

Please note that Metoprolol is documented to cause psychological side effects, where the most common psychological side effect occurring in 1% to 10% of patients using it is depression.

Insomnia and nightmare were reported to occur in 0.1 to 1% of patients using it, while Nervousness, anxiety, Confusion, hallucination, personality disorder, disturbances of libido rarely occur in less than 0.1% of patients using it.

Please discuss these with your doctor.

I hope you find this helpful...

Regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor